Announcement

Collapse
No announcement yet.

elavil cause tinnitis?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • elavil cause tinnitis?

    Hi there

    I have recently been suffering with tinnitis (ringing in my ears) which is really distressing and driving me mad.
    (as if I dont have enough to worry about!!!)
    My doctor cant see anything wrong with them so dont know what to do.

    i did however do some research and came across some info which said a side effect of elavil is tinnitis.
    Does anyone know about this please?

    Or does anyone else have tinnitis?? If you could give me any info which might help I would be so greatful as its driving me mad and I cant sleep and desperate.

    thanks so much
    Started with symptoms 2004 after a severe infection.
    Was diagnosed with IC Feb 2006 after cystoscopy.
    Diagnosed with vulvodyina and PN in july 2006.
    Dignosed with ME and IBS Oct 2006.
    Currently taking Amytriptaline 50mg, regular pain killers and birth control!
    Also doing IC diet and regular use of heat packs.
    Still struggling with IC and controling my symptoms so looking for some help

    also recently had abnormal pap, CIN III and just had LEEP done 2007

  • #2
    kjd.. its never caused ringing in my ears..
    Hugs
    Ronda

    ONE Second, ONE Bite, ONE Breath, ONE Pill, ONE Minute, ONE Teardrop, ONE Hour, ONE Sip.. ONE DAY! I will Prevail from this disease! IC Hoping for a Cure!


    Link to Patient Handbook:
    http://www.ic-network.com/handbook/

    Diet Reference Sheet:
    http://www.ic-network.com/diet/icndi...tsheet0909.pdf

    Meds For IC: Lyrica-25mg Glucosamine-500 MSM-500mg, Prosed Ds -When Flaring

    Other Meds: Levlite- Continious Birtcontrol, Micardis-40mg for High Blood Pressure

    Meds I have Tried:
    Topamax,Tofranil, Elmiron, Atarax, Cymbalta, Elavil, Enablex, Detral La, Prydium.
    Lexapro< Bad reaction to this med!
    Intstills, could not continue them due to some kind of reaction after 3rd instill. Tasted the lidocaine in my mouth, tongue and lips went numb then went into what seemed like a panic attack. Shaking, racing heart, tingling face/head, blood pressure shot up..

    Dx With IC in Nov 2006 with Hydro/Cysto
    Hydro/Cysto Caused Bladder to Rupture.

    Other Dxs-Vulvodynia,Fibro, Endo, IBS, HPV, Migraines, Spastic Colon, Mild Dysplasia.



    ICN Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Comment


    • #3
      Yes, it can cause tinnitus and I had it really bad from Amitriptyline (Elavil). I had been on this drug for over five years with no problems, then, BUZZZZZZZZZZZZZ. It was very annoying at first.

      I have since switched to an SNRI instead of the tricyclics and I've gotten better. I still have some buzzing, but not nearly like before. You could try cutting back on your dosing, like I did, which helped a little. However, you may continue to have problems with this drug. I went to an ear doctor to rule out any other problems first before adjusting my meds, though.>Meemer

      Comment


      • #4
        i have tinnitus, but i developed it a few months before i went on elevil. I was on trazodone for five years, but it seems odd that it just pop up from a drug i'd been taking so long. But now that i'm on elevil, i think the ringing has gotten a little louder. With the pain i'm in, the ringing is becoming the least of my worries, though its quite annoying.
        diagnosed IC Jan 2007 (though i feel i've had it mildly for years)
        frequent UTIs
        No frequency, just urgency and pain!


        tramadol 50mg twice a day. this stuff works good for nerve pain!!!! (update, i'm down to mostly one pill a day now!)

        Physical Therapy. if you have pelvic nerve pain or muscle pain, its worth a try. it helped me with the constant burning.

        TENS may help a little

        Cystoprotek might be helping as well. i'm getting better as time goes on and this could be why.

        fish oil, herbal teas, skullcap (might try passionflower for nerves) I'm not very diet sensitive.

        Went OFF elavil and nortryptiline (worked wonders, but didnt like the weight gain)

        Comment


        • #5
          thanks very much Nicola and Meemer.

          It looks like quite a few medications can cause tinnitis to be honest. If its not one thing its another isnt it??!!!

          At the end of the day though without Elavil I'm in pain so I dont really have much choice but to put up with it.


          Just ouf of interest is there any treatment?

          thanks
          Started with symptoms 2004 after a severe infection.
          Was diagnosed with IC Feb 2006 after cystoscopy.
          Diagnosed with vulvodyina and PN in july 2006.
          Dignosed with ME and IBS Oct 2006.
          Currently taking Amytriptaline 50mg, regular pain killers and birth control!
          Also doing IC diet and regular use of heat packs.
          Still struggling with IC and controling my symptoms so looking for some help

          also recently had abnormal pap, CIN III and just had LEEP done 2007

          Comment


          • #6
            i just wanted to update that my tinnitus has gotten quieter while on Elavil. i honestly think my tinnitus started when i took wellbutrin. i stopped it, but hte ringing continued and really messed up my sleep and mood. i know Tricyclics can cause ringing, but for me, it seems to quiet it.
            diagnosed IC Jan 2007 (though i feel i've had it mildly for years)
            frequent UTIs
            No frequency, just urgency and pain!


            tramadol 50mg twice a day. this stuff works good for nerve pain!!!! (update, i'm down to mostly one pill a day now!)

            Physical Therapy. if you have pelvic nerve pain or muscle pain, its worth a try. it helped me with the constant burning.

            TENS may help a little

            Cystoprotek might be helping as well. i'm getting better as time goes on and this could be why.

            fish oil, herbal teas, skullcap (might try passionflower for nerves) I'm not very diet sensitive.

            Went OFF elavil and nortryptiline (worked wonders, but didnt like the weight gain)

            Comment


            • #7
              elavil rocks

              Elavil rocks..i would hate to see you give it up..for that ringining..
              i keep seeing a commerical

              for Lipo-Flavonoid

              that sell it at walgreens..& cvs

              http://www.walgreens.com/store/produ...id=prod1296852
              Quit ELMIRON due to hair loss
              Cystoprotek ROCKS!

              find me on FACEBOOK -
              search my email [email protected]

              Current Meds:
              AM Cystoprotek & ATARAX 50mg
              Dinner CYSTOPROTEK
              PM Elavil 25mg

              Comment

              Working...
              X